Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Recovery from Typhoid - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3175 Questions
User :   Hi ,My wife had typhoid I month back it lasted for 15days. She had very strong dose of antibiotics for 8 days. Monocef 2g twice a day for 8 days , Arithromycin 500mg twice a day for 8 days and Larikill for 4 days. And doxcyclic for 7 days . She used have running temp of 102-103 for the period of 15days. Since then the temperature has come down and widal test shows negative . But she still has low grade fever which touches very day 99.6F during the evening times. The doctors says 99.6F is normal but its been like this for 1month now . Should we be concerned
Doctor :   Hi
Doctor :   let me read your query
User :   Hi Doc
Doctor :   was the widal test positive the last month
User :   the medication was started after widal test was positive
Doctor :   so when was it repeated again?
User :   afte 15days of medication widal test showed -ve
Doctor :   i mean how many weeks later ?
Doctor :   ok so weeks
User :   2 weeks
Doctor :   so 2 weeks, ok
Doctor :   i dont think you should worry now
User :   it was repeated again after another 2 weeks
Doctor :   you may have mild fever, but thats ok
User :   how long is this expected
User :   to go on
Doctor :   if you redevelop symptoms, and high fever, etc , you need to get evaluated
Doctor :   Also, get s stool culture, to check if the stool is still positive for S typhi
User :   ok
Doctor :   usually this comes down, and there is no specific duration for which, fever (low grade) may be present
User :   ok
Doctor :   i would advice you to get stool culture, done , check for presence of S typhi
Doctor :   if negative, you can be carefree
User :   at the time of fever abdomin scan was done
User :   it showed enlarged spleen
User :   and intestine and liver was effect
Doctor :   if positive, then you may need re therapy
User :   ok i will get stool done and get back tommorow
Doctor :   mild spleen enlargement is common in typhiod
Doctor :   and it comes down later
Doctor :   not to worry about it
User :   how about liver and intestine ?
Doctor :   how is her appetite ?
User :   her appetite is normal
Doctor :   what do you mean by liver & spleen is effect - can you correct that sentence
User :   but she get weakness and mild body pains
User :   i dont exactly remember the exact medical words in the report
Doctor :   fatigue, weakness, could be seen during the recovery process
Doctor :   and will wear off in 1 -2 weeks
Doctor :   prolonged weakness, should be checked for anemia, etc
User :   it been 1 month since medication has stopped
User :   ok
Doctor :   get a Hb and CBC done if not done earlier
User :   ok
User :   thanks doc i will get these test done and report back
Doctor :   have you understood my advice
Doctor :   ok
User :   yup thanks
User :   when i get back would be you or some one else who will respond ?
Doctor :   there will be other docs as well,
Doctor :   but they get to know the previous chat histories
Doctor :   and will help you as well
Doctor :   if you come in the same time tomorow, afte 5 pm, i will be there
User :   ok one sec
User :   i am gettting scan report
Doctor :   ok
User :   increase echo texture for liver
User :   increase echo level for liver
Doctor :   thats ok
User :   mild lium all over abdomen
Doctor :   its usual in typhoid
User :   with some free fluid in the peritonial cavitiy
Doctor :   thats also not to worry
User :   ok
Doctor :   do you have any other query?
User :   no that's all thanks
Doctor :   thanks for consulting me
Doctor :   bye for now
User :   i will get back with the test done
User :   thanks
User :   bye
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor